Alert archive / Utah / Flash Flood Watches in 2012
Flash Flood Watch 7, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood watch at Aug 21, 2012, 3:50 PM MDT. It took effect at Aug 22, 2012, 12:00 PM MDT. It was in force for 33 hr.
The area
The counties it named.
The facts
- Issued
- Aug 21, 2012, 3:50 PM MDT (21:50 UTC)
- In effect from
- Aug 22, 2012, 12:00 PM MDT
- Expired
- Aug 23, 2012, 9:06 PM MDT
- In force
- 33 hr
- Issued by
- NWS Salt Lake City, UT
- Flood severity
- None
The text
As transmitted, in the capitals the NWS used until 2016.
379 WGUS65 KSLC 212150 FFASLC URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SALT LAKE CITY UT 350 PM MDT TUE AUG 21 2012 UTZ010-012-013-016-019>021-517-518-220600- /O.NEW.KSLC.FF.A.0007.120822T1800Z-120823T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WASATCH PLATEAU/BOOK CLIFFS-CASTLE COUNTRY-SAN RAFAEL SWELL- SOUTHWEST UTAH-UTAHS DIXIE AND ZION NATIONAL PARK- SOUTH CENTRAL UTAH-GLEN CANYON RECREATION AREA/LAKE POWELL- CENTRAL MOUNTAINS-SOUTHERN MOUNTAINS- 350 PM MDT TUE AUG 21 2012 ...FLASH FLOOD WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * FLASH FLOOD WATCH FOR MUCH OF CENTRAL AND SOUTHERN UTAH...INCLUDING ZION NATIONAL PARK...CAPITOL REEF NATIONAL PARK...GLEN CANYON RECREATION AREA...GRAND STAIRCASE ESCALANTE NATIONAL MONUMENT...THE SAN RAFAEL SWELL...AND UTAHS DIXIE. * FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING * INCREASING MOISTURE OVER UTAH ON WEDNESDAY WILL SUPPORT SCATTERED THUNDERSTORMS ACROSS THE AREA. THESE THUNDERSTORMS ARE EXPECTED TO PRODUCE LOCALLY HEAVY RAINFALL...WHICH COULD TRIGGER FLASH FLOODING. FLASH FLOOD PRONE AREAS INCLUDE SLOT CANYONS...NORMALLY DRY WASHES...AND BURN SCARS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
8 follow-up statements
962 WGUS65 KSLC 220254 FFASLC URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SALT LAKE CITY UT 854 PM MDT TUE AUG 21 2012 UTZ010-012-013-016-019>021-517-518-221200- /O.CON.KSLC.FF.A.0007.120822T1800Z-120823T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WASATCH PLATEAU/BOOK CLIFFS-CASTLE COUNTRY-SAN RAFAEL SWELL- SOUTHWEST UTAH-UTAHS DIXIE AND ZION NATIONAL PARK- SOUTH CENTRAL UTAH-GLEN CANYON RECREATION AREA/LAKE POWELL- CENTRAL MOUNTAINS-SOUTHERN MOUNTAINS- 854 PM MDT TUE AUG 21 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * MUCH OF CENTRAL AND SOUTHERN UTAH...INCLUDING ZION NATIONAL PARK...CAPITOL REEF NATIONAL PARK...GLEN CANYON NATIONAL RECREATION AREA...GRAND STAIRCASE ESCALANTE NATIONAL MONUMENT...THE SAN RAFAEL SWELL...AND UTAHS DIXIE. * FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING * INCREASING MOISTURE OVER UTAH ON WEDNESDAY WILL SUPPORT SCATTERED THUNDERSTORMS ACROSS THE AREA. THESE THUNDERSTORMS ARE EXPECTED TO PRODUCE LOCALLY HEAVY RAINFALL...WHICH COULD TRIGGER FLASH FLOODING. FLASH FLOOD PRONE AREAS INCLUDE SLOT CANYONS...NORMALLY DRY WASHES...AND BURN SCARS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
214 WGUS65 KSLC 220854 FFASLC URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SALT LAKE CITY UT 254 AM MDT WED AUG 22 2012 UTZ004-008-014-015-221800- /O.EXB.KSLC.FF.A.0007.120822T1800Z-120824T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SOUTHERN WASATCH FRONT-WASATCH MOUNTAINS SOUTH OF I-80- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH- 254 AM MDT WED AUG 22 2012 ...FLASH FLOOD WATCH IN EFFECT FROM NOON MDT TODAY THROUGH THURSDAY EVENING... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE PORTIONS OF CENTRAL UTAH AND NORTHERN UTAH...INCLUDING THE FOLLOWING AREAS...IN CENTRAL UTAH...SANPETE/SEVIER VALLEYS AND WEST CENTRAL UTAH. IN NORTHERN UTAH...SOUTHERN WASATCH FRONT AND WASATCH MOUNTAINS SOUTH OF I-80. * FROM NOON MDT TODAY THROUGH THURSDAY EVENING * A PROLONGED HEAVY RAINFALL EVENT IS UNDERWAY ACROSS CENTRAL AND SOUTHERN UTAH. THROUGH THURSDAY EVENING...THERE WILL BE A SIGNIFICANT RISK OF FLASH FLOODING DUE TO POCKETS OF HEAVY RAINFALL. FLASH FLOOD PRONE AREAS INCLUDE SLOT CANYONS...NORMALLY DRY WASHES...AND RECENT BURN SCARS. THE HEAVIEST RAINFALL IS EXPECTED SOUTH OF INTERSTATE 70. * THOSE PLANNING OUTDOOR ACTIVITIES SHOULD CONSIDER POSTPONING UNTIL FRIDAY OR THE WEEKEND DUE TO THE ADVERSE WEATHER. RESIDENTS LIVING NEAR FLASH FLOOD PRONE AREAS SHOULD PREPARE TO SEEK HIGHER GROUND SHOULD WATERS QUICKLY RISE OR A FLASH FLOOD WARNING IS ISSUED. MOTORISTS SHOULD PREPARE FOR PONDING OF WATER ON ROADWAYS. REMEMBER...TURN AROUND...DONT DROWN. PEOPLE SHOULD AVOID WATERWAYS AS WATERS WILL POTENTIALLY RISE RAPIDLY. MONITOR NOAA WEATHER RADIO...TELEVISION...RADIO...OR SOCIAL MEDIA FOR UPDATES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ UTZ010-012-013-016-019>021-517-518-221800- /O.EXT.KSLC.FF.A.0007.120822T1800Z-120824T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WASATCH PLATEAU/BOOK CLIFFS-CASTLE COUNTRY-SAN RAFAEL SWELL- SOUTHWEST UTAH-UTAHS DIXIE AND ZION NATIONAL PARK- SOUTH CENTRAL UTAH-GLEN CANYON RECREATION AREA/LAKE POWELL- CENTRAL MOUNTAINS-SOUTHERN MOUNTAINS- 254 AM MDT WED AUG 22 2012 ...FLASH FLOOD WATCH NOW IN EFFECT FROM NOON MDT TODAY THROUGH THURSDAY EVENING... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * PORTIONS OF CENTRAL UTAH...SOUTHERN UTAH AND SOUTHWEST UTAH... INCLUDING THE FOLLOWING AREAS...IN CENTRAL UTAH...CASTLE COUNTRY...CENTRAL MOUNTAINS...SAN RAFAEL SWELL AND WASATCH PLATEAU/BOOK CLIFFS. IN SOUTHERN UTAH...GLEN CANYON RECREATION AREA/LAKE POWELL...SOUTH CENTRAL UTAH...SOUTHWEST UTAH AND UTAHS DIXIE AND ZION NATIONAL PARK. IN SOUTHWEST UTAH... SOUTHERN MOUNTAINS. * FROM NOON MDT TODAY THROUGH THURSDAY EVENING * A PROLONGED HEAVY RAINFALL EVENT IS UNDERWAY ACROSS CENTRAL AND SOUTHERN UTAH. THROUGH THURSDAY EVENING...THERE WILL BE A SIGNIFICANT RISK OF FLASH FLOODING DUE TO POCKETS OF HEAVY RAINFALL. FLASH FLOOD PRONE AREAS INCLUDE SLOT CANYONS...NORMALLY DRY WASHES...AND RECENT BURN SCARS. THE HEAVIEST RAINFALL IS EXPECTED SOUTH OF INTERSTATE 70. * THOSE PLANNING OUTDOOR ACTIVITIES SHOULD CONSIDER POSTPONING UNTIL FRIDAY OR THE WEEKEND DUE TO THE ADVERSE WEATHER. RESIDENTS LIVING NEAR FLASH FLOOD PRONE AREAS SHOULD PREPARE TO SEEK HIGHER GROUND SHOULD WATERS QUICKLY RISE OR A FLASH FLOOD WARNING IS ISSUED. MOTORISTS SHOULD PREPARE FOR PONDING OF WATER ON ROADWAYS. REMEMBER...TURN AROUND...DONT DROWN. PEOPLE SHOULD AVOID WATERWAYS AS WATERS WILL POTENTIALLY RISE RAPIDLY. MONITOR NOAA WEATHER RADIO...TELEVISION...RADIO...OR SOCIAL MEDIA FOR UPDATES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ ROGOWSKI FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
611 WGUS65 KSLC 220857 FFASLC URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SALT LAKE CITY UT 257 AM MDT WED AUG 22 2012 UTZ004-008-010-012>016-019>021-517-518-222300- /O.CON.KSLC.FF.A.0007.120822T1800Z-120824T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SOUTHERN WASATCH FRONT-WASATCH MOUNTAINS SOUTH OF I-80- WASATCH PLATEAU/BOOK CLIFFS-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS- 257 AM MDT WED AUG 22 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM NOON MDT TODAY THROUGH THURSDAY EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * CENTRAL AND SOUTHERN UTAH WEST OF THE GREEN RIVER...AND AS FAR NORTH AS UTAH COUNTY. * FROM NOON MDT TODAY THROUGH THURSDAY EVENING * A PROLONGED HEAVY RAINFALL EVENT IS UNDERWAY ACROSS CENTRAL AND SOUTHERN UTAH. THROUGH THURSDAY EVENING...THERE WILL BE A SIGNIFICANT RISK OF FLASH FLOODING DUE TO POCKETS OF HEAVY RAINFALL. FLASH FLOOD PRONE AREAS INCLUDE SLOT CANYONS... NORMALLY DRY WASHES...AND RECENT BURN SCARS. THE HEAVIEST RAINFALL IS EXPECTED SOUTH OF INTERSTATE 70. * THOSE PLANNING OUTDOOR ACTIVITIES SHOULD CONSIDER POSTPONING UNTIL FRIDAY OR THE WEEKEND DUE TO THE ADVERSE WEATHER. RESIDENTS LIVING NEAR FLASH FLOOD PRONE AREAS SHOULD PREPARE TO SEEK HIGHER GROUND SHOULD WATERS QUICKLY RISE OR A FLASH FLOOD WARNING IS ISSUED. MOTORISTS SHOULD PREPARE FOR PONDING OF WATER ON ROADWAYS. REMEMBER...TURN AROUND...DONT DROWN. PEOPLE SHOULD AVOID WATERWAYS AS WATERS WILL POTENTIALLY RISE RAPIDLY. MONITOR NOAA WEATHER RADIO...TELEVISION...RADIO...OR SOCIAL MEDIA FOR UPDATES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ ROGOWSKI FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
738 WGUS65 KSLC 222130 FFASLC URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SALT LAKE CITY UT 330 PM MDT WED AUG 22 2012 UTZ004-008-010-012>016-019>021-517-518-230530- /O.CON.KSLC.FF.A.0007.000000T0000Z-120824T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SOUTHERN WASATCH FRONT-WASATCH MOUNTAINS SOUTH OF I-80- WASATCH PLATEAU/BOOK CLIFFS-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS- 330 PM MDT WED AUG 22 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * FOR MUCH OF CENTRAL AND SOUTHERN UTAH...SOUTH OF A LINE FROM DUCHESNE TO PROVO TO THE NEVADA BORDER...AND WEST OF THE GREEN AND COLORADO RIVERS. * THROUGH THURSDAY EVENING * AN ELEVATED THREAT OF HEAVY RAINFALL WILL CONTINUE ACROSS CENTRAL AND SOUTHERN UTAH THROUGH THURSDAY EVENING....LEADING TO A SIGNIFICANT RISK OF FLASH FLOODING. FLASH FLOOD PRONE AREAS INCLUDE SLOT CANYONS... NORMALLY DRY WASHES...AND RECENT BURN SCARS. THE HEAVIEST RAINFALL IS EXPECTED SOUTH OF INTERSTATE 70. * THOSE PLANNING OUTDOOR ACTIVITIES SHOULD REMAIN ALERT FOR THE POTENTIAL OF FLASH FLOODING. THOSE VENTURING INTO FLASH FLOOD PRONE AREAS SHOULD PREPARE TO SEEK HIGHER GROUND SHOULD WATERS QUICKLY RISE OR A FLASH FLOOD WARNING IS ISSUED. MOTORISTS SHOULD PREPARE FOR PONDING OF WATER ON ROADWAYS. REMEMBER...TURN AROUND...DONT DROWN. PEOPLE SHOULD AVOID WATERWAYS AS WATERS WILL POTENTIALLY RISE RAPIDLY. MONITOR NOAA WEATHER RADIO...TELEVISION...RADIO...OR SOCIAL MEDIA FOR UPDATES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
356 WGUS65 KSLC 230221 FFASLC URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SALT LAKE CITY UT 821 PM MDT WED AUG 22 2012 UTZ004-008-015-230330- /O.CAN.KSLC.FF.A.0007.000000T0000Z-120824T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SOUTHERN WASATCH FRONT-WASATCH MOUNTAINS SOUTH OF I-80- WEST CENTRAL UTAH- 821 PM MDT WED AUG 22 2012 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF NORTHERN AND WEST CENTRAL UTAH HAS BEEN CANCELLED. THE AREAS NO LONGER IN THE WATCH INCLUDE THE SOUTHERN WASATCH FRONT...THE WASATCH MOUNTAINS SOUTH OF I-80 AND WEST CENTRAL UTAH. THE THREAT OF FLASH FLOOD PRODUCING HEAVY RAIN IS GREATLY REDUCED IN THESE AREAS FOR THE REST OF THE NIGHT...AND MOST OF THE RAINFALL ON THURSDAY WILL OCCUR TO THE SOUTH AND EAST OF THESE AREAS. $$ UTZ010-012>014-016-019>021-517-518-231300- /O.CON.KSLC.FF.A.0007.000000T0000Z-120824T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WASATCH PLATEAU/BOOK CLIFFS-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS- 821 PM MDT WED AUG 22 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL UTAH...SOUTHERN UTAH AND SOUTHWEST UTAH... INCLUDING THE FOLLOWING AREAS...IN CENTRAL UTAH...CASTLE COUNTRY...THE CENTRAL MOUNTAINS...THE SAN RAFAEL SWELL... THE SANPETE AND SEVIER VALLEYS AND THE WASATCH PLATEAU AND BOOK CLIFFS. IN SOUTHERN UTAH...THE GLEN CANYON RECREATION AREA AND LAKE POWELL...SOUTH CENTRAL UTAH...SOUTHWEST UTAH...THE SOUTHERN MOUNTAINS...AND UTAHS DIXIE AND ZION NATIONAL PARK. * THROUGH THURSDAY EVENING * THE THREAT OF HEAVY RAINFALL IN THESE AREAS IS REDUCED FOR TONIGHT. THERE WILL BE AN ELEVATED THREAT OF HEAVY RAINFALL AGAIN ACROSS CENTRAL AND SOUTHERN UTAH THURSDAY THROUGH THURSDAY EVENING...LEADING TO A SIGNIFICANT RISK OF FLASH FLOODING. FLASH FLOOD PRONE AREAS INCLUDE SLOT CANYONS... NORMALLY DRY WASHES...AND RECENT BURN SCARS. THE HEAVIEST RAINFALL IS EXPECTED SOUTH OF INTERSTATE 70. * THOSE PLANNING OUTDOOR ACTIVITIES SHOULD REMAIN ALERT FOR THE POTENTIAL OF FLASH FLOODING. THOSE VENTURING INTO FLASH FLOOD PRONE AREAS SHOULD PREPARE TO SEEK HIGHER GROUND SHOULD WATERS QUICKLY RISE OR A FLASH FLOOD WARNING IS ISSUED. MOTORISTS SHOULD PREPARE FOR PONDING OF WATER ON ROADWAYS. REMEMBER... TURN AROUND...DONT DROWN. PEOPLE SHOULD AVOID WATERWAYS AS WATERS WILL POTENTIALLY RISE RAPIDLY. MONITOR NOAA WEATHER RADIO...TELEVISION...RADIO...OR SOCIAL MEDIA FOR UPDATES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
325 WGUS65 KSLC 230849 FFASLC URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SALT LAKE CITY UT 249 AM MDT THU AUG 23 2012 UTZ010-012>014-016-019>021-517-518-231800- /O.CON.KSLC.FF.A.0007.000000T0000Z-120824T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WASATCH PLATEAU/BOOK CLIFFS-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS- 249 AM MDT THU AUG 23 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * MUCH OF CENTRAL UTAH AND SOUTHERN UTAH INCLUDING ZION NATIONAL PARK...CAPITOL REEF NATIONAL PARK...GLEN CANYON NATIONAL RECREATION AREA...GRAND STAIRCASE NATIONAL MONUMENT...THE SAN RAFAEL SWELL...AND UTAHS DIXIE. * THROUGH THIS EVENING * THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAINFALL ARE EXPECTED TO DEVELOP THIS AFTERNOON ACROSS PORTIONS OF CENTRAL AND SOUTHERN UTAH...BRINGING THE POTENTIAL FOR FLASH FLOODING. FLASH FLOOD PRONE AREAS INCLUDE SLOT CANYONS... NORMALLY DRY WASHES...AND RECENT BURN SCARS. THE HEAVIEST RAINFALL IS EXPECTED SOUTH OF INTERSTATE 70. * THOSE PLANNING OUTDOOR ACTIVITIES SHOULD REMAIN ALERT FOR THE POTENTIAL OF FLASH FLOODING. THOSE VENTURING INTO FLASH FLOOD PRONE AREAS SHOULD PREPARE TO SEEK HIGHER GROUND SHOULD WATERS QUICKLY RISE OR A FLASH FLOOD WARNING BE ISSUED. MOTORISTS SHOULD PREPARE FOR PONDING OF WATER ON ROADWAYS...AND AVOID AREAS WHERE WATER IS FLOWING ACROSS THE ROADWAY. REMEMBER... TURN AROUND...DONT DROWN. PEOPLE SHOULD AVOID WATERWAYS AS WATERS WILL POTENTIALLY RISE RAPIDLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. MONITOR NOAA WEATHER RADIO...TELEVISION...RADIO...OR SOCIAL MEDIA FOR UPDATES...AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
053 WGUS65 KSLC 232110 FFASLC URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SALT LAKE CITY UT 310 PM MDT THU AUG 23 2012 UTZ010-012>014-016-019>021-517-518-240400- /O.CON.KSLC.FF.A.0007.000000T0000Z-120824T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WASATCH PLATEAU/BOOK CLIFFS-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS- 310 PM MDT THU AUG 23 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * MUCH OF CENTRAL UTAH AND SOUTHERN UTAH INCLUDING ZION NATIONAL PARK...CAPITOL REEF NATIONAL PARK...GLEN CANYON NATIONAL RECREATION AREA...GRAND STAIRCASE NATIONAL MONUMENT...THE SAN RAFAEL SWELL...AND UTAHS DIXIE. * UNTIL 10 PM MDT THIS EVENING * THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAINFALL WILL CONTINUE THIS AFTERNOON ACROSS PORTIONS OF CENTRAL AND SOUTHERN UTAH...BRINGING THE POTENTIAL FOR FLASH FLOODING. FLASH FLOOD PRONE AREAS INCLUDE SLOT CANYONS... NORMALLY DRY WASHES...AND RECENT BURN SCARS. THE HEAVIEST RAINFALL IS EXPECTED SOUTH OF INTERSTATE 70. * THOSE PLANNING OUTDOOR ACTIVITIES SHOULD REMAIN ALERT FOR THE POTENTIAL OF FLASH FLOODING. THOSE VENTURING INTO FLASH FLOOD PRONE AREAS SHOULD PREPARE TO SEEK HIGHER GROUND SHOULD WATERS QUICKLY RISE OR A FLASH FLOOD WARNING BE ISSUED. MOTORISTS SHOULD PREPARE FOR PONDING OF WATER ON ROADWAYS...AND AVOID AREAS WHERE WATER IS FLOWING ACROSS THE ROADWAY. REMEMBER... TURN AROUND...DONT DROWN. PEOPLE SHOULD AVOID WATERWAYS AS WATERS WILL POTENTIALLY RISE RAPIDLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. MONITOR NOAA WEATHER RADIO...TELEVISION...RADIO...OR SOCIAL MEDIA FOR UPDATES...AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
670 WGUS65 KSLC 240306 FFASLC URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SALT LAKE CITY UT 906 PM MDT THU AUG 23 2012 UTZ010-012>014-016-019>021-517-518-240415- /O.CAN.KSLC.FF.A.0007.000000T0000Z-120824T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WASATCH PLATEAU/BOOK CLIFFS-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS- 906 PM MDT THU AUG 23 2012 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL UTAH...SOUTHERN UTAH AND SOUTHWEST UTAH HAS BEEN CANCELLED. ADDITIONAL HEAVY RAIN AND NEW FLASH FLOODING IS NO LONGER EXPECTED ACROSS SOUTHERN AND CENTRAL UTAH. FLOODING WAS REPORTED IN THE WAHWEAP CREEK AND BUCKSKIN GULCH DRAINAGES IN KANE COUNTY IN SOUTHERN UTAH THAT IS EXPECTED TO GRADUALLY DIMINISH THROUGH THIS EVENING. ELEVATED FLOWS ARE ALSO POSSIBLE ALONG THE PARIA RIVER DRAINAGE BUT THIS TOO WILL DIMINISH LATER IN THE EVENING. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood watch went out at Aug 21, 10:11 AM MDT, 5 hours 39 minutes earlier.
Area forecast discussion, Aug 21, 10:11 AM MDT, 5 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1011 AM MDT TUE AUG 21 2012
.SYNOPSIS...A PACIFIC TROUGH WILL IMPACT THE GREAT BASIN BEGINNING
TODAY...WITH MOISTURE AND INSTABILITY LINGERING THROUGH THURSDAY.
DRIER AIR WILL MOVE INTO THE AREA BEGINNING FRIDAY.
&&
.DISCUSSION...A HIGH AMPLITUDE RIDGE REMAINS CENTERED OVER THE
INTERMOUNTAIN WEST THIS MORNING...WITH A FAIRLY DRY AIRMASS OVER
MUCH OF THE CWA. HOWEVER...THAT WILL CHANGE LATER TODAY AS A
TROUGH OFF THE WEST COAST CONTINUES TO MOVE INLAND. SOUTHWESTERLY
FLOW AHEAD OF THIS TROUGH WILL DRAW MOISTURE INTO WESTERN AND
SOUTHERN UTAH...AND THE NORTHERN BRANCH OF THIS TROUGH WILL HELP
TO INITIATE SHOWERS AND THUNDERSTORMS ACROSS WESTERN UTAH THIS
AFTERNOON AND EVENING. MANY OF THESE STORMS IN THE NORTHERN HALF
OF THE STATE WILL LIKELY START AS DRY THUNDERSTORMS PRODUCING
PRIMARILY GUSTY WINDS...BUT EXPECT MOISTURE TO MAKE ITS WAY DOWN
TO THE SURFACE MORE EASILY IN THE 03Z TO 06Z TIMEFRAME.
IN SOUTHERN UTAH...ENOUGH MOISTURE IS STILL IN PLACE THAT DIURNAL
CONVECTION IS EXPECTED TO FIRE THIS AFTERNOON OFF THE HIGHER
TERRAIN. ISOLATED FLASH FLOODING IS STILL POSSIBLE...BUT IN
GENERAL THE COVERAGE IS NOT EXPECTED TO BE ENOUGH TO MAKE THIS
FLOODING WIDESPREAD FOR TODAY. THAT COULD CHANGE TOMORROW AND
THURSDAY...AS DEEPER MOISTURE AND FORCING FROM A SOUTHERN CUT-OFF
LOW SHOULD HELP TO BRING WIDESPREAD PRECIPITATION TO THE AREA.
UPDATED THE FORECAST THIS MORNING TO ADD POPS TO FAR WESTERN
UTAH...WHERE SHOWERS WITH ISOLATED THUNDERSTORMS HAVE ALREADY
BEGUN THIS MORNING. NO FURTHER UPDATES ARE ANTICIPATED THIS
MORNING.
&&
.AVIATION...SURFACE WINDS AT THE SLC TERMINAL ARE EXPECTED TO
SWITCH TO THE NORTHWEST BETWEEN 18Z AND 20Z...WITH A SLIGHT CHANCE
THAT SOUTHERLIES PERSIST THROUGH 21Z. SHOWERS AND THUNDERSTORMS
WILL BEGIN MOVING INTO UTAH FROM THE WEST THIS AFTERNOON...AND IT
IS LIKELY THAT THESE STORMS WILL IMPACT THE TERMINAL BETWEEN 00Z
AND 06Z WEDNESDAY. LIGHTNING AND GUSTY WINDS ARE THE MOST LIKELY
IMPACTS.
&&
.FIRE WEATHER...SHOWERS AND THUNDERSTORMS WILL DEVELOP AGAIN THIS
AFTERNOON...WITH MORE WIDESPREAD COVERAGE THAN YESTERDAY. ACROSS
NORTHWEST AND WEST CENTRAL UTAH...WHERE LOW LEVELS ARE DRY...THESE
THUNDERSTORMS WILL BE MOSTLY DRY...BRINGING THE THREAT FOR NEW
FIRE STARTS. ADDITIONALLY...WINDS WILL BE GUSTY AND ERRATIC IN THE
VICINITY OF THESE DRY THUNDERSTORMS...POTENTIALLY RESULTING IN
ERRATIC FIRE BEHAVIOR. ACROSS SOUTHERN UTAH...MOISTURE IS DEEPER.
THUNDERSTORMS ACROSS SOUTHERN UTAH WILL BE ACCOMPANIED BY HEAVY
RAIN.
MOISTURE WILL REMAIN OVER THE STATE THROUGH THURSDAY. SHOWERS AND
THUNDERSTORMS ARE EXPECTED THROUGH THIS TIME PERIOD ACROSS ALL BUT
EXTREME NORTHERN UTAH.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...RED FLAG WARNING FROM 3 PM THIS AFTERNOON TO MIDNIGHT MDT
TONIGHT FOR UTZ478-492.
WY...&&
PUBLIC...SCHOENING
FIRE WEATHER...HOSENFELD
AVIATION...
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)Hazardous weather outlook, Aug 21, 2:52 AM MDT, 12 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 252 AM MDT TUE AUG 21 2012 UTZ001>016-019>021-517-518-WYZ021-221300- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 252 AM MDT TUE AUG 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT MOISTURE WILL SURGE NORTHWARD ACROSS SOUTHWEST UTAH THIS AFTERNOON AND EVENING. THUNDERSTORMS IN THIS REGION WILL CONTAIN LOCALLY HEAVY RAINFALL AND POSE THE THREAT FOR FLASH FLOODING IN PRONE AREAS SUCH AS SLOT CANYONS...NORMALLY DRY WASHES...AND RECENT BURN SCARS. THERE IS A THREAT OF DRY LIGHTNING THAT WILL RAISE FIRE DANGER ACROSS THE WEST CENTRAL AND NORTHWEST UTAH THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A STORM SYSTEM WILL APPROACH SOUTHERN UTAH WEDNESDAY...AND CROSS SOUTHERN UTAH THURSDAY. SHOWERS AND THUNDERSTORMS WILL BECOME MORE NUMEROUS DURING THIS PERIOD WITH A HIGHER PROBABILITY OF FLASH FLOODING. THUNDERSTORMS WILL BECOME MORE ISOLATED FRIDAY AS THE SYSTEM DEPARTS AND A DRIER AIRMASS FILTERS INTO THE REGION. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ROGOWSKI FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
In the hours before
Local storm report, Aug 21, 2:29 PM MDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
229 PM MDT TUE AUG 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0211 PM TORNADO 33 NW BERYL 38.28N 114.02W
08/21/2012 BEAVER UT LAW ENFORCEMENT
TORNADO REPORTED BY COUNTY SHERIFF ALONG THE
BEAVER/LINCOLN COUNTY LINE.
&&
CRKNearby
Flash Flood Watches in Utah, 2012Every flash flood watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.